MAUDE Adverse Event Report: CARDIOVASCULAR SYSTEMS INCORPORATED DIAMONDBACK CORONARY; CATHETER, CORONARY, ATHERECTOMY

CARDIOVASCULAR SYSTEMS INCORPORATED DIAMONDBACK CORONARY; CATHETER, CORONARY, ATHERECTOMY
Model Number GWC-12325LG-FT
Medical Device Problem Code Material Separation (1562)
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 11/20/2025
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Manufacturer's investigation is still pending at this time.Results and conclusions will be provided in the final report.The additional diamondback 360 coronary orbital atherectomy device (oad) referenced in b5 is filed under separate medwatch report number.
 
Event or Problem Description
It was reported that during atherectomy procedure in a highly tortuous and heavily calcified right coronary artery (rca), the viperwire coronary advance flextip guidewire was positioned well distal to the crown, and the procedure was being performed slowly with the appropriate pauses.Due to the severe tortuosity and calcification of the artery, the guidewire fractured, and the radiopaque tip detached and migrated distally in the artery.Three treatments were performed prior to guidewire fracture.In addition, part of the crown of the diamondback 360 coronary orbital atherectomy device (oad) detached and migrated into the bloodstream.The entire tip of the oad fractured.The physician removed the system from the patient and repaired the lesion with a stent.After the lesion was treated, an attempt was made to capture the wire tip using a snare, and later by applying torque with another wire to try to coil and retrieve it into the catheter.After several unsuccessful attempts, the radiopaque tip of the viperwire was left in-vivo to avoid arterial injury or a potential perforation that could occur if other retrieval methods were used.The physician left the radioopaque tip of the guidewire in-vivo as the patient was on multiple anticoagulants and did not see a major risk in leaving the fragment in place.It was noted that the oad did not make contact with the spring tip and there was a possibility of wire bias since the artery had a curve.The patient was stable.
 
Event or Problem Description
 
Additional Manufacturer Narrative
The device was not returned for analysis.Production record and corrective and preventative actions (capa) reviews were performed and revealed no indication of a product quality issue.Additionally, a query of the complaint handling database for the reported lot revealed there is no indication of a lot specific issue.Based on the information received, the investigation determined that the reported material separation and foreign body in patient resulting in unexpected medical intervention appears to be related to operational context.In this case, it is possible that the reported material separation and foreign body in patient resulting in unexpected medical intervention is due to patient disease state and/or use techniques employed; however, since the device was not returned this could not be confirmed.Based on the results of the complaint investigation, there is no indication of a product quality issue with respect to the design, manufacture, or labeling of the device." updated fields: g3, g6, h2, h6 (type of investigation, investigation findings, investigation conclusions) and h11.

Brand Name
DIAMONDBACK CORONARY
Common Device Name
CATHETER, CORONARY, ATHERECTOMY
Manufacturer (Section D)
CARDIOVASCULAR SYSTEMS INCORPORATED
1225 old highway 8 nw
st. paul MN 55112
Manufacturer (Section G)
CARDIOVASCULAR SYSTEMS INCORPORATED, #3008814558
14740 kirby dr
houston TX 77047
Manufacturer Contact
alyssa mickelson
1225 old highway 8 nw
st. paul, MN 55112
6517562718
MDR Report Key23789653
Report Number3004742232-2025-00372
Device Sequence Number10471031
Product Code MCX
UDI-Device Identifier10852528005701
UDI-Public(01)10852528005701(17)270731(10)579304-1
Combination Product (Y/N)N
PMA/510(K) Number
P130005
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 01/29/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberGWC-12325LG-FT
Device Catalogue Number7-10038-01
Device Lot Number579304-1
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/20/2025
Supplement Date Received by Manufacturer01/21/2026
Initial Report FDA Received Date12/12/2025
Supplement Report FDA Received Date01/29/2026
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured07/18/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown